Skip to Main Content

Bulletin of the American Mathematical Society

Published by the American Mathematical Society, the Bulletin of the American Mathematical Society (BULL) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-9485 (online) ISSN 0273-0979 (print)

The 2020 MCQ for Bulletin of the American Mathematical Society is 0.47.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Harold Widom’s work in random matrix theory
HTML articles powered by AMS MathViewer

by Ivan Z. Corwin, Percy A. Deift and Alexander R. Its HTML | PDF
Bull. Amer. Math. Soc. 59 (2022), 155-173 Request permission


This is a survey of Harold Widom’s work in random matrices. We start with his pioneering papers on the sine-kernel determinant, continue with his and Craig Tracy’s groundbreaking results concerning the distribution functions of random matrix theory, touch on the remarkable universality of the Tracy–Widom distributions in mathematics and physics, and close with Tracy and Widom’s remarkable work on the asymmetric simple exclusion process.
Similar Articles
  • Retrieve articles in Bulletin of the American Mathematical Society with MSC (2020): 60B20, 34M55, 82C22
  • Retrieve articles in all journals with MSC (2020): 60B20, 34M55, 82C22
Additional Information
  • Ivan Z. Corwin
  • Affiliation: Columbia University, New York, New York 10027
  • MR Author ID: 833613
  • ORCID: 0000-0002-1499-3969
  • Email:
  • Percy A. Deift
  • Affiliation: Courant Institute of Mathematical Sciences, New York, New York 10003
  • MR Author ID: 56085
  • Email:
  • Alexander R. Its
  • Affiliation: Department of Mathematical Sciences, Indiana University–Purdue University Indianapolis, Indianapolis, Indiana 46202-3216
  • MR Author ID: 196891
  • Email:
  • Received by editor(s): July 8, 2021
  • Published electronically: January 21, 2022
  • Additional Notes: This work was supported in part by the National Science Foundation through grants DMS:1937254, DMS:1811143, DMS:1664650 of the first author, DMS:1001886 of the second author, and DMS:1001777, DMS:1955265 of the third author. The first author is also supported through a Packard Fellowship in Science and Engineering and a W.M. Keck Foundation Science and Engineering Grant.
  • © Copyright 2022 American Mathematical Society
  • Journal: Bull. Amer. Math. Soc. 59 (2022), 155-173
  • MSC (2020): Primary 60B20; Secondary 34M55, 82C22
  • DOI:
  • MathSciNet review: 4390497